Jump to ContentJump to Main Navigation
Show Summary Details
More options …

Formalized Mathematics

(a computer assisted approach)

Editor-in-Chief: Matuszewski, Roman

4 Issues per year


SCImago Journal Rank (SJR) 2016: 0.207
Source Normalized Impact per Paper (SNIP) 2016: 0.315

Open Access
Online
ISSN
1898-9934
See all formats and pricing
More options …
Volume 24, Issue 2

Issues

Cousin’s Lemma

Roland Coghetto
Published Online: 2016-12-08 | DOI: https://doi.org/10.1515/forma-2016-0009

Summary

We formalize, in two different ways, that “the n-dimensional Euclidean metric space is a complete metric space” (version 1. with the results obtained in [13], [26], [25] and version 2., the results obtained in [13], [14], (registrations) [24]).

With the Cantor’s theorem - in complete metric space (proof by Karol Pąk in [22]), we formalize “The Nested Intervals Theorem in 1-dimensional Euclidean metric space”.

Pierre Cousin’s proof in 1892 [18] the lemma, published in 1895 [9] states that:

“Soit, sur le plan YOX, une aire connexe S limitée par un contour fermé simple ou complexe; on suppose qu’à chaque point de S ou de son périmètre correspond un cercle, de rayon non nul, ayant ce point pour centre : il est alors toujours possible de subdiviser S en régions, en nombre fini et assez petites pour que chacune d’elles soit complétement intérieure au cercle correspondant à un point convenablement choisi dans S ou sur son périmètre.”

(In the plane YOX let S be a connected area bounded by a closed contour, simple or complex; one supposes that at each point of S or its perimeter there is a circle, of non-zero radius, having this point as its centre; it is then always possible to subdivide S into regions, finite in number and sufficiently small for each one of them to be entirely inside a circle corresponding to a suitably chosen point in S or on its perimeter) [23].

Cousin’s Lemma, used in Henstock and Kurzweil integral [29] (generalized Riemann integral), state that: “for any gauge δ, there exists at least one δ-fine tagged partition”. In the last section, we formalize this theorem. We use the suggestions given to the Cousin’s Theorem p.11 in [5] and with notations: [4], [29], [19], [28] and [12].

Keywords: Cousin’s lemma; Cousin’s theorem; nested intervals theorem

MSC 2010: 54D30; 03B35

References

  • [1] Grzegorz Bancerek. König’s theorem. Formalized Mathematics, 1(3):589–593, 1990.Google Scholar

  • [2] Grzegorz Bancerek. The fundamental properties of natural numbers. Formalized Mathematics, 1(1):41–46, 1990.Google Scholar

  • [3] Grzegorz Bancerek and Krzysztof Hryniewiecki. Segments of natural numbers and finite sequences. Formalized Mathematics, 1(1):107–114, 1990.Google Scholar

  • [4] Robert G. Bartle. Return to the Riemann integral. American Mathematical Monthly, pages 625–632, 1996. Google Scholar

  • [5] Robert G. Bartle. A modern theory of integration, volume 32. American Mathematical Society Providence, 2001. Google Scholar

  • [6] Czesław Byliński. Finite sequences and tuples of elements of a non-empty sets. Formalized Mathematics, 1(3):529–536, 1990.Google Scholar

  • [7] Czesław Byliński. Some properties of restrictions of finite sequences. Formalized Mathematics, 5(2):241–245, 1996.Google Scholar

  • [8] Czesław Byliński. Functions and their basic properties. Formalized Mathematics, 1(1): 55–65, 1990.Google Scholar

  • [9] Pierre Cousin. Sur les fonctions de n variables complexes. Acta Mathematica, 19(1):1–61, 1895. doi:10.1007/BF02402869. CrossrefGoogle Scholar

  • [10] Agata Darmochwał. The Euclidean space. Formalized Mathematics, 2(4):599–603, 1991.Google Scholar

  • [11] Agata Darmochwał and Yatsuka Nakamura. Metric spaces as topological spaces – fundamental concepts. Formalized Mathematics, 2(4):605–608, 1991.Google Scholar

  • [12] Noboru Endou and Artur Korniłowicz. The definition of the Riemann definite integral and some related lemmas. Formalized Mathematics, 8(1):93–102, 1999. Google Scholar

  • [13] Noboru Endou and Yasunari Shidama. Completeness of the real Euclidean space. Formalized Mathematics, 13(4):577–580, 2005. Google Scholar

  • [14] Noboru Endou, Yasunari Shidama, and Katsumasa Okamura. Baire’s category theorem and some spaces generated from real normed space. Formalized Mathematics, 14(4): 213–219, 2006. doi:10.2478/v10037-006-0024-x. CrossrefGoogle Scholar

  • [15] Adam Grabowski and Yatsuka Nakamura. Some properties of real maps. Formalized Mathematics, 6(4):455–459, 1997.Google Scholar

  • [16] Artur Korniłowicz. Properties of connected subsets of the real line. Formalized Mathematics, 13(2):315–323, 2005.Google Scholar

  • [17] Rafał Kwiatek. Factorial and Newton coefficients. Formalized Mathematics, 1(5):887–890, 1990.Google Scholar

  • [18] Bernard Maurey and Jean-Pierre Tacchi. La genèse du théorème de recouvrement de Borel. Revue d’histoire des mathématiques, 11(2):163–204, 2005. Google Scholar

  • [19] Jean Mawhin. L’éternel retour des sommes de Riemann-Stieltjes dans l’évolution du calcul intégral. Bulletin de la Société Royale des Sciences de Liège, 70(4–6):345–364, 2001. Google Scholar

  • [20] Yatsuka Nakamura and Andrzej Trybulec. A decomposition of a simple closed curves and the order of their points. Formalized Mathematics, 6(4):563–572, 1997.Google Scholar

  • [21] Robin Nittka. Conway’s games and some of their basic properties. Formalized Mathematics, 19(2):73–81, 2011. doi:10.2478/v10037-011-0013-6.CrossrefGoogle Scholar

  • [22] Karol Pąk. Complete spaces. Formalized Mathematics, 16(1):35–43, 2008. doi:10.2478/v10037-008-0006-2. CrossrefGoogle Scholar

  • [23] Manya Raman-Sundström. A pedagogical history of compactness. The American Mathematical Monthly, 122(7):619–635, 2015. CrossrefGoogle Scholar

  • [24] Hideki Sakurai, Hisayoshi Kunimune, and Yasunari Shidama. Uniform boundedness principle. Formalized Mathematics, 16(1):19–21, 2008. doi:10.2478/v10037-008-0003-5. CrossrefGoogle Scholar

  • [25] Yasunari Shidama. Banach space of bounded linear operators. Formalized Mathematics, 12(1):39–48, 2004. Google Scholar

  • [26] Yasumasa Suzuki, Noboru Endou, and Yasunari Shidama. Banach space of absolute summable real sequences. Formalized Mathematics, 11(4):377–380, 2003. Google Scholar

  • [27] Wojciech A. Trybulec. Non-contiguous substrings and one-to-one finite sequences. Formalized Mathematics, 1(3):569–573, 1990.Google Scholar

  • [28] Lee Peng Yee. The integral à la Henstock. Scientiae Mathematicae Japonicae, 67(1): 13–21, 2008. Google Scholar

  • [29] Lee Peng Yee and Rudolf Vyborny. Integral: an easy approach after Kurzweil and Henstock, volume 14. Cambridge University Press, 2000. Google Scholar

About the article

Received: 2015-12-31

Published Online: 2016-12-08

Published in Print: 2016-06-01


Citation Information: Formalized Mathematics, Volume 24, Issue 2, Pages 107–119, ISSN (Online) 1898-9934, ISSN (Print) 1426-2630, DOI: https://doi.org/10.1515/forma-2016-0009.

Export Citation

© 2016 Roland Coghetto, published by De Gruyter Open. This work is licensed under the Creative Commons Attribution-ShareAlike 3.0 License. BY-SA 3.0

Citing Articles

Here you can find all Crossref-listed publications in which this article is cited. If you would like to receive automatic email messages as soon as this article is cited in other publications, simply activate the “Citation Alert” on the top of this page.

[1]
Roland Coghetto
Formalized Mathematics, 2017, Volume 25, Number 3

Comments (0)

Please log in or register to comment.
Log in